MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB35W08060135
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use an evercross 035 pta balloon with a 6fr sheath and a.014 guidewire during treatment of a 60mm fibrous lesion in the patients right mid common iliac artery.No vessel tortuosity and minimal vessel calcification were reported.Artery diameter reported as 7.5mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.The device was prepped per the ifu (instruction for use) with no issues identified.Embolic protection was not used.An inflation device was used for balloon inflation.Contrast inflation fluid was used.The device did not pass through a previously-deployed stent.No resistance was encountered when advancing the device.A circumferential/radial balloon burst occurred on first inflation at 8atms.The balloon broken horizontally and half of the balloon was in the patient's body.Difficulty removing balloon following balloon inflation was also reported.Physician made a cut on skin for retrieval of the detached component using a snare.A replacement non-medtronic balloon was used to complete the procedure.No patient symptoms or complications reported.
 
Additional Manufacturer Narrative
Product analysis #: (b)(4): the customer returned one image for evaluation.The image depicts what appears to be an evercross balloon which has a radial burst.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: the customer returned one image for evaluation.The image depicts what appears to be an evercross balloon which has a radial burst.However, it is not possible to ascertain from the returned image at what point during the procedure he burst occurred.Product analysis: a visual inspection of the device confirmed that the balloon burst and approximately 22mm of it detached and that both markerbands are present.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19655429
Report Number2183870-2024-00202
Device Sequence Number6596037
Product Code LIT
UDI-Device Identifier00763000184834
UDI-Public00763000184834
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Catalogue NumberAB35W08060135
Device Lot NumberB537146
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer09/04/2024
11/25/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/17/2024
12/02/2024
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale